A predictive distribution over a sequence of N+1 events is said to be “frequency mimicking” whenever the probability for the final event conditioned on the outcome of the first N events equals the relative frequency of successes among them. Exchangeable distributions that exhibit this feature universally are known to have several annoying concomitant properties. We motivate frequency mimicking assertions over a limited subdomain in practical problems of finite inference, and we identify their computable coherent implications. We provide some examples using reference distributions, and we introduce computational software to generate any complete specification desired. Theorems on reduction and extendability of frequency mimicking assertions delineate the extent of the usefulness of such distributions.

Lad, F., Sanfilippo, G. (2020). Predictive distributions that mimic frequencies over a restricted subdomain. DECISIONS IN ECONOMICS AND FINANCE, 43(1), 17-41 [10.1007/s10203-020-00281-z].

Predictive distributions that mimic frequencies over a restricted subdomain

Sanfilippo, Giuseppe
2020-01-01

Abstract

A predictive distribution over a sequence of N+1 events is said to be “frequency mimicking” whenever the probability for the final event conditioned on the outcome of the first N events equals the relative frequency of successes among them. Exchangeable distributions that exhibit this feature universally are known to have several annoying concomitant properties. We motivate frequency mimicking assertions over a limited subdomain in practical problems of finite inference, and we identify their computable coherent implications. We provide some examples using reference distributions, and we introduce computational software to generate any complete specification desired. Theorems on reduction and extendability of frequency mimicking assertions delineate the extent of the usefulness of such distributions.
Settore MAT/06 - Probabilita' E Statistica Matematica
Settore SECS-S/06 -Metodi Mat. dell'Economia e d. Scienze Attuariali e Finanz.
Settore SECS-S/01 - Statistica
Lad, F., Sanfilippo, G. (2020). Predictive distributions that mimic frequencies over a restricted subdomain. DECISIONS IN ECONOMICS AND FINANCE, 43(1), 17-41 [10.1007/s10203-020-00281-z].
File in questo prodotto:
File Dimensione Formato  
Lad-Sanfilippo2020_Article_PredictiveDistributionsThatMim.pdf

Solo gestori archvio

Tipologia: Versione Editoriale
Dimensione 534.59 kB
Formato Adobe PDF
534.59 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10447/418296
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 2
social impact